Alert archive / Vermont / Flash Flood Warnings in 2003
Flash Flood Warning 6, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Aug 8, 2003, 5:33 PM EDT for Lamoille County, Vermont. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2003, 5:33 PM EDT (21:33 UTC)
- Expired
- Aug 8, 2003, 7:00 PM EDT
- In force
- 87 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Lamoille County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 082138 FFWBTV VTC015-082300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 533 PM EDT FRI AUG 8 2003 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMOILLE COUNTY IN NORTHWEST VERMONT * UNTIL 700 PM EDT. * AT 530 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL IN NORTHWEST LAMOILLE NEAR CAMBRIDGE AND JEFFERSONVILLE...SLOWLY MOVING NORTHWEST TOWARD FLETCHER. ALTHOUGH THE HEAVIEST RAIN WAS EXITING THE AREA...RISING WATER IS STILL LIKELY IN LOCAL STREAMS AND CREEKS. DOPPLER RADAR ESTIMATES OF LOCALLY UP TO 3 INCHES OF RAINFALL IN THE MOUNTAINOUS TERRAIN NEAR SMUGGLERS NOTCH...JEFFERSONVILLE AND CAMBRIDGE. LAMOILLE COUNTY SHERRIF REPORTS A WASH OVER OF ROCKS ON ROUTE 108 BETWEEN SMUGGLERS AND JEFFERSONVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. $$ LAT...LON 4460 7245 4452 7277 4464 7292 4478 7266 SLW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:30 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 1:30 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 130 PM EDT FRI AUG 8 2003 CURRENTLY...PARTLY TO MOSTLY CLOUDY CONDS ACROSS THE FA AT THIS EARLY AFTERNOON HOUR. SEASONAL TEMPS NOTED AREA WIDE...AND GENERALLY IN THE UPPER 70S TO LOWER 80S...WITH A FEW MID 80S NOTED IN THE DEEPER VALLEYS. WIDELY SCATTERED SHOWERS/THUNDER HAVE POPPED UP...AS THEY HAVE ON A DAILY BASIS OVER THE PAST WEEK. KCXX VAD WND PROFILE INDICATING LIGHT E TO NE FLOW LESS THAN 10 KTS TO NEARLY 700 MB...THUS STORMS ARE NEARLY STATIONARY WITH LOCALLY HEAVY RAINFALL AMTS NOTED. TONIGHT THROUGH SUN...PERSISTENT WARM AND HUMID WX PATTERN CONTINUES THROUGH THE PERIOD. AFTER A FEW WDLY SCT EVENING SHRAS/TSRAS ANOTHER QUIET NIGHT ON TAP...WITH PC CONDS AND PATCHY FOG IN FAVORED VLLYS/HOLLOWS. VERY UNIFORM TEMPERATURES ACROSS THE FA...WITH MINS FROM 58 TO 68 AND MAXES FROM 78 TO 85 EXPECTED TO CONTINUE OVER THE NEXT SEVERAL DAYS. LATEST OPERATIONAL GUIDANCE SUGGESTING DECENT SHORTWAVE INVOF SOUTHERN WV TO LIFT SLOWLY NORTHWARD...PASSING TO THE IMMEDIATE WEST OF THE AREA BY LATE TOMORROW. AREA ALSO IN FAVORABLE RIGHT ENTRANCE REGION OF 250 HPA 60-80KT JET. DUE TO THE FACT THAT THAT THE SHORTWAVE IS SLOW MOVING...WILL TAPER INHERITED POPS BACK TO HIGH CHC FOR CNTRL/NORTHERN ZONES...AND KEEP LIKELY SOUTH. WITH DYNAMICS AND RIBBON OF 250 HPA JET ENERGY OVER AREA TOMORROW NT AND SUNDAY...WILL CONTINUE LIKELY POPS...WITH THE FOCUS PRIMARILY SAT EVENING AND SUN AFTERNOON...LEAVING CHC POPS DURING THE OVERNT PERIOD. ANY SHOWERS/STORMS DURING THE PERIOD HAVE THE POTENTIAL TO PRODUCE LOCALLY TORRENTIAL DOWNPOURS AS PWAT VALUES CREEP UPWARDS TO BETWEEN 1.5 AND 2. THUS CLOSE MONITORING OF HYDROLOGICAL CONDS WILL CONTINUE. SUN NT THROUGH TUE...WILL CONTINUE CHC POPS THROUGH THE PERIOD AS MOIST SUBTROPICAL AIRMASS REMAINS ENTRENCHED ACROSS THE NE CONUS. LATEST GFS SOLNS ARGUE FOR WESTERN ATLANTIC SUBTROPICAL HIGH TO SHIFT GRADUALLY EASTWARD BY TUE...ALLOWING A WEAK FRONT/MOISTURE BNDRY TO SLIDE SE ACROSS THE AREA. LATEST TRENDS ARE TO MOVE THIS FEATURE THROUGH QUICKER THAN PRIOR RUNS...WITH PRECIP EXITING AREA MON NT...BUT DUE TO UNCERTAINTY AND ENSEMBLE MEANS WILL MAINTAIN A SLT DAYTIME POP FOR TUE BEFORE THINGS BEGIN TO DRY OUT. TUE NT ONWARDS...FINALLY IT APPEARS IF DRYER CONDS WILL RETURN DURING THE PERIOD...AS STUBBORN LONGWAVE EAST COAST TROUGH WEAKENS AND LIFTS OUT DUE TO INFLUENCE OF STRONG ARCTIC SHORTWAVE PASSING ACROSS CENTRAL/NORTHERN QUEBEC. AS A RESULT...THE WESTERLIES RETREAT WELL NORTHWARD INTO CANADA...WITH BROAD WESTERLY FLOW DEVELOPING AND PLENTY OF SUN. LATEST SOLNS NOW ARGUING FOR EXTENSION OF WESTERN U.S. HEAT RIDGE TO POSSIBLY AFFECT FA BY LATE IN THE WEEK/NEXT WEEKEND BUT HAVE PLENTY OF TIME TO FINE TUNE THESE FEATURES IN THE DAYS AHEAD...AND WILL OPT FOR DRY AND SEASONABLE CONDS THROUGH FRI FOR NOW. .BTV...NONE. JMG
Hazardous weather outlook, Aug 8, 6:08 AM EDT, 11 hours 25 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 608 AM EDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY AND SUNDAY. LOCALIZED HEAVY RAINFALL IS POSSIBLE. THERE IS A CONTINUED CHANCE OF SHOWERS MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:01 PM EDT | Flash Flood Warning | BTV | Orleans | 119 min |
Nearby
Flash Flood Warnings in Vermont, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.